Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 25, NWS New Orleans, LA

April 3, 2007Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 3, 2007, 6:08 PM CDT for Walthall County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2007, 6:08 PM CDT (23:08 UTC)
Expired
Apr 3, 2007, 6:45 PM CDT
In force
37 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Walthall County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 792 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
792 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:58 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Apr 3, 2:58 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
258 PM CDT TUE APR 3 2007

.SHORT TERM...

EARLY THIS AFTERNOON A COLD FRONT STRETCHED FROM ILLINOIS INTO
TEXAS WITH AN UPPER-LEVEL TROUGH OVER THE NORTHERN PLAINS STATES.
THE JET STREAM STRETCHED FROM SOUTH TEXAS INTO THE SOUTHEASTERN
STATES. THE MAIN THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL
REMAIN CLOSER TO THE FRONT NORTH/NORTHWEST OF OUR AREA. HOWEVER
THERE COULD BE A FEW STRONG TO SEVERE STORMS THIS AFTERNOON. THE
18Z SOUNDING SHOWED AN LI OF -5.4 AND CAPE OF 1703 J/KG. SURFACE
DEW POINTS WERE IN THE MID-UPPER 60S. THE MAIN THREATS WILL BE
HEAVY RAINS AND HAIL. THE FRONT SHOULD PUSH SOUTH INTO OUR PCWA
EARLY TOMORROW. BEHIND THE FRONT WINDS WILL PICK UP FROM THE NORTH
AND LEAD TO SMALL CRAFT ADVISORY CONDITIONS ACROSS THE TIDAL LAKES
AND GULF COASTAL WATERS.

.LONG TERM...

REINFORCING HIGH PRESSURE WILL PUSH INTO THE AREA THIS WEEKEND.
TEMPS MAY FALL TO NEAR 40F IN MISSISSIPPI AND EAST-CENTRAL
LOUISIANA SATURDAY THROUGH MONDAY MORNINGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  61  75  46  69 /  30  30  10  10
BTR  63  76  49  70 /  30  30  10  10
MSY  66  79  57  71 /  20  30  10  10
GPT  66  79  50  70 /  20  30  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

25
Hazardous weather outlook, Apr 3, 11:00 AM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT TUE APR 3 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-041100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

UNSEASONABLY MOIST AIRMASS OVER THE GULF STATES WILL ALLOW FOR
SCATTERED THUNDERSTORMS TO DEVELOP WITH DAYTIME HEATING. WHILE
SEVERE THUNDERSTORMS ARE NOT EXPECTED...LOCALLY HEAVY RAINFALL MAY
RESULT FROM SLOW MOVING STORMS...POTENTIALLY CAUSING SOME FLOODING
OF LOW LYING AND POORLY DRAINED AREAS THROUGH THIS AFTERNOON. SMALL
HAIL ALSO IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED IN ADVANCE OF A COLD FRONT
WEDNESDAY. NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS BEHIND
THE FRONTAL PASSAGE WEDNESDAY NIGHT TO EARLY THURSDAY MORNING ACROSS
THE GULF COASTAL WATERS AND TIDAL LAKES. OTHERWISE...NO WEATHER
HAZARDS ARE EXPECTED THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:48 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana42 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.